Thunderstorm Wind, Harney
- When
- July 9, 9:00 PM MST
- Where
- Harney County, 10 mi W of Burns
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.583, -119.250
A small vort max moving into South Central oregon intensified convection across Harney County after 6 PM.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
A small vort max moving into South Central oregon intensified convection across Harney County after 6 PM.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 9, 7:40 PM MST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 840 PM MDT SUN JUL 9 2006 .DISCUSSION...SUBTLE VORT MAX MOVING ENE THROUGH SE OREGON THIS EVENING HAS HELPED FIRE UP ADDITIONAL STORMS AND INCREASED THE CHANCE THAT THESE STORMS WILL LINGER PAST MIDNIGHT AS THEY MOVE SLOWLY EAST. THESE STORMS ARE MOSTLY DRY AND HAVE APPARENTLY STARTED AT LEAST TWO FIRES IN HARNEY COUNTY ACCORDING TO A SPOTTER THERE. HAVE ADDED DRY WORDING TO STORMS FOR THE REMAINDER OF THIS EVENING. UPDATE WILL PROVIDE NEW POP...WX...SKY...QPF... AND TEMP GRIDS TO ACCOUNT FOR THIS ACTIVITY. CURRENT THINKING IS THAT THE VORT MAX WILL NOT BE STRONG ENOUGH TO ENABLE THE CONVECTION TO CONTINUE PAST THE ID STATE LINE...BUT IT IS NOT OUT OF THE QUESTION AND WE WILL BE MONITORING THIS CLOSELY THE REMAINDER OF THIS EVENING. UPDATE OUT VERY SOON. && .AVIATION...VFR EXCEPT UNDER THUNDERSTORMS THROUGH 08Z THIS EVENING. LIGHT TO MODERATE SW WINDS ALOFT AND LIGHT SURFACE WINDS WILL CONTINUE. && .PREVIOUS DISCUSSION... SHORT TERM...TONIGHT THROUGH TUESDAY...A SERIES OF WEAK UPPER DISTURBANCES WILL FLATTEN THE RIDGE AND BRING BROAD SOUTHWEST FLOW OVER SOUTHEAST OREGON AND SOUTHWEST IDAHO IN THE SHORT TERM. THE COMPLICATING FACTOR FOR TEMPERATURES WILL BE THE THERMAL LOW OVER THE TREASURE VALLEY TONIGHT AND REDEVELOPING NEAR THE MAGIC VALLEY TUESDAY AFTERNOON. LOWS WILL BE MILD ACROSS SW IDAHO TONIGHT WITH THE SURFACE LOW AND CLOUDS WITH THE UPPER DISTURBANCE AND FROM CONVECTIVE DEBRIS. THUNDERSTORMS THIS EVENING ACROSS SOUTHEAST OREGON AND THE SW IDAHO MOUNTAINS HAVE THE POTENTIAL FOR GUSTY WINDS AROUND 35 MPH. ON MONDAY THE THERMAL RIDGE LINGERS NEAR SOUTH CENTRAL IDAHO WHERE MODELS HAVE BEEN TOO QUICK TO ERODE WARM HIGH PRESSURE ALOFT...SO OREGON AND MOST OF SW IDAHO WILL SEE COOLER HIGHS MONDAY...TWF WILL BE SLIGHTLY HOTTER. THE TAIL END OF FIRST UPPER WAVE LINGERS SOME MOISTURE FROM THE STEENS THROUGH SW IDAHO MONDAY FOR PARTIAL SUN AND VERY LOW POPS. MONDAY NIGHT CLEARS OUT EXCEPT FOR THE FAR NORTH ZONES FOR SEASONAL LOWS. MORE GRADIENT TUESDAY FOR GUSTY WINDS IN SE OREGON ESPECIALLY. ON TUESDAY SW IDAHO WILL SEE SLIGHTLY WARMER HIGHS AS THE THERMAL AXIS SHIFTS BACK N BUT OREGON WILL COOL OFF AS THE NEXT UPPER DISTURBANCE KICKS THROUGH THE COLUMBIA BASIN. 3-8F COOLING ACROSS FAR NW AREAS...MAINLY THE BLUE MOUNTAINS WHERE ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TUESDAY. LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...EXTENDED MODELS AGREE NOW WITH MORE TROUGHING OVER THE NWRN U.S. REGION FOR WEDNESDAY THROUGH THURSDAY THEN A RETURN TO MORE RIDGING STARTING FRIDAY. GFS IS SLOWER TO REBOUND H5 HEIGHTS FOR THE WEEKEND AS THE ECMWF DOES AND HAVE GONE WITH A EC/GFS BLEND WHICH MEANS TEMPERATURES BACK TO ABOVE AVERAGE FRIDAY-TUESDAY AND LOW CHANCE POPS FAVORING THE FAR NORTHERN PERIPHERY OF BOISES CWFA. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION/AVIATION...SP PREVIOUS DISCUSSION...VM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 545 AM MDT SUN JUL 9 2006 IDZ011>016-028>030-ORZ061>064-101145- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 445 AM PDT SUN JUL 9 2006 /545 AM MDT SUN JUL 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Pendleton radar (KPDT), 236 km away, was scanning. The volume nearest the first event began at 04:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525085.